Re: I have been prescibed Gabapentin for hot flashes, need some input on this drug :)
I was rxed Gabapentin (nuerontin)for hot flashes as well. It was recommended for me because I can't take hormone replacement d/t breast cancer hx.
It DID help my hot flashes but the side effects were rough on me and I had to stop taking it. It made me very dizzy, even at a very low dose and after taking for several months. Then when I stopped taking it, I had withdrawel symptoms for 48hrs. - Nausea, headaches (which I never have), mentally fogginess and just feeling very out of it. - coming off the drug was kind of a scary experience for me, and I would never take it again.
BUT, on the other hand, I go to another site, and many of the women taking it, tolerate it just fine and have no problems at all. - So I suspect my body just doesn't do well with this drug.
I DO KNOW, that nuerontin has a short half-life and it is very important to take the dose "on time" or you may have withdrawel symptoms or not feel well, till you take the next dose. You might want to ask this question, on the nueropathy or fibromalagia board, as I think it is used for pain and other similar issues, as well.
Good luck and hope it works for you.